From Cebu City, the Philippines:
I was diagnosed with type 1 diabetes about two months ago, have been taking two injections per day, and I've been doing my regular exercise and diet. I've been monitoring my blood sugar, and it seems that it is lowering down. I read a booklet that says persons without diabetes have blood sugars less than 160 mg/dl [8.9 mmol/L] one hour after meals and less than 120 mg/dl [6.7 mmol/L] at two hour. I've been following this guide for two weeks already, and right now I'm quitting on my twice daily injections. Is it right to quit injecting my insulin and try to maintain blood glucose in this range?
There is a condition termed the honeymoon period that occurs in people with type 1 diabetes. It usually occurs after the initial diagnosis and is though to be a result of the recovery of the insulin-producing cells (what is left of them) after the high sugar has been lowered. The honeymoon period may last days to weeks. Its duration is thought to be related to the degree of control during the recovery. Therefore, good control allows for a longer duration of good results for your blood sugar with decreased or even no insulin given. However, the diabetes returns at some point. You need to check your sugars and share them with your physician in order to dose the insulin in the proper amounts.
Original posting 24 Dec 2002
Posted to Honeymoon
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.